Tennessee, 2010Damaging Wind in Tennessee, July 25, 2010
July 25, 2010 · NWS MRX · 1 event in 1 county or zone
Severe Convection formed during the early evening hours along an outflow boundary extending across extreme Southeast Tennessee and Southwest North Carolina.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe Convection formed during the early evening hours along an outflow boundary extending across extreme Southeast Tennessee and Southwest North Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 25, 1:35 PM EST, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 25, 1:35 PM EST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
235 PM EDT SUN JUL 25 2010
.SHORT TERM (TONIGHT AND MONDAY)...
A MOIST AIR MASS IS IN PLACE OVER THE TN VALLEY...AND WITH A FRONT
APPROACHING FROM THE NORTH TONIGHT AND TOMORROW...RAIN CHANCES WILL
BE INCREASING. EXPECT MAINLY SCATTERED COVERAGE THROUGH THE REST OF
THE AFTERNOON AND EVENING...WITH THE BEST CHANCES NORTH CLOSER TO A
PRE-FRONTAL TROUGH. STORMS SHOULD WANE AFTER SUNSET...BUT WEAK LOW
LEVEL CONVERGENCE IN THE MOIST AIR MASS WILL KEEP A CHANCE THROUGH
THE NIGHT.
THE SURFACE FRONT WILL STALL JUST TO OUR NORTH ACROSS EASTERN KY
AND SOUTHERN WV...WTIH A PRE-FRONTAL TROUGH IN OUR VICINITY. THERE
WILL BE SOME WEAK UPPER DIVERGENCE TOMORROW...BUT WITH PRECIPITABLE
WATER VALUES WELL OVER 2 INCHES AND THE TROUGH ACROSS THE
AREA...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE
ENTIRE AREA. HEAVY RAIN AND TRAINING STORMS WILL BE A THREAT DUE TO
VERY LIGHT STEERING WINDS. CLOUD COVER SHOULD HELP KEEP TEMPS IN
THE 85 TO 90 RANGE IN MOST SPOTS.
.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...
MODELS KEEP BERMUDA RIDGE FLATTENED AND TO THE SOUTHEAST OF THE
FORECAST AREA BY MONDAY NIGHT WITH WEAK BOUNDARY NEAR OR ALONG THE
SOUTHERN BORDER. SCATTERED CONVECTION WILL CONTINUE ACROSS THE
FORECAST AREA INTO PART OF THE EVENING BEFORE DECREASING. TUESDAY
MORE SCATTERED CONVECTION SHOULD BREAK OUT WITH CONSIDERABLE CLOUDS
AS BOUNDARY LINGERS. ACTIVITY WILL DECREASE AGAIN TUESDAY EVENING.
PRECIPITABLE WATER VALUES REMAIN NEAR 2.00 INCHES MONDAY NIGHT INTO
TUESDAY NIGHT SO THERE IS A RISK OF LOCALLY HEAVY RAIN. WEDNESDAY
RIDGE TRIES TO RESTRENGTHEN AS BOUNDARY WEAKENS AND MOVES NORTH SO
LESS COVERAGE AND SLIGHTLY WARMER TEMPERATURES. THURSDAY A NEW
BOUNDARY BEGINS TO SINK SOUTH INTO THE NORTHERN SECTIONS OF THE
FORECAST AREA AS UPPER TROUGH DEVELOPS ACROSS THE NE STATES. THIS
FRONT LOOKS TO MOVE TO THE SOUTHERN BOUNDARY BY FRIDAY AND REMAIN
THERE OR JUST SOUTH OF THE TN/GA BORDER THROUGH THE WEEKEND. CLOUDS
AND RAIN WILL KEEP HIGH TEMPERATURES COOLER IN THE UPPER 80S TO MID
90S THROUGH THE EXTENDED. WILL FOLLOW THE HIGHER GUIDANCE NUMBERS
SINCE THE TREND FOR ABOVE NORMAL TEMPERATURES HAS BEEN A PRESENCE
FOR THE LAST COUPLE WEEKS AND HOPE THAT CLOUDS AND RAIN WILL LOWER
TEMPERATURES EVEN MORE.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
DGS/TD
Hazardous weather outlook, Jul 25, 2:31 AM EST, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
331 AM EDT SUN JUL 25 2010
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-260900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
331 AM EDT SUN JUL 25 2010 /231 AM CDT SUN JUL 25 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN TODAY...RESULTING
IN HEAT INDICES OVER 100 DEGREES ACROSS ACROSS MUCH OF THE CENTRAL
AND SOUTHERN TENNESSEE VALLEY...THE SEQUATCHIE VALLEY...AND THE
LOWER ELEVATIONS OF EXTREME SOUTHWEST NORTH CAROLINA. .
SCATTERED THUNDERSTORMS ARE ALSO EXPECTED...WITH THE MAIN THREATS
LIGHTNING AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WEAK FRONTAL BOUNDARY WILL STALL OVER THE REGION MONDAY...BEFORE
GRADUALLY DISSIPATING WEDNESDAY AND THURSDAY. THE BEST CHANCE FOR
MORE WIDESPREAD DEVELOPMENT OF SHOWERS AND THUNDERSTORMS WILL BE ON
MONDAY AND TUESDAY IN THE VICINITY OF THE FRONT. A FEW OF THE
STORMS MAY BECOME STRONG TO SEVERE...BRINGING THE POSSIBILITY OF
DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 25, 3:03 PM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
403 PM EDT SUN JUL 25 2010
NCZ060-061-252100-
CHEROKEE NC-CLAY NC-
403 PM EDT SUN JUL 25 2010
...SIGNIFICANT WEATHER ADVISORY FOR CLAY AND CHEROKEE COUNTIES UNTIL
500 PM EDT...
AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MURPHY...MOVING EAST AT 10 MPH.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN UP TO ONE INCH PER HOUR...AND FREQUENT DANGEROUS
LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MURPHY...
HAYESVILLE...ANDREWS...MARBLE...BRASSTOWN...TUSQUITEE AND SHOOTING
CREEK.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
TG
Special weather statement, Jul 25, 3:32 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
432 PM EDT SUN JUL 25 2010
TNZ099-100-252115-
BRADLEY TN-HAMILTON TN-
432 PM EDT SUN JUL 25 2010
...SIGNIFICANT WEATHER ADVISORY FOR BRADLEY AND EASTERN HAMILTON
COUNTIES UNTIL 515 PM EDT...
AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARRISON...OR 12 MILES WEST OF CLEVELAND...
MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH
HEAVY RAIN UP TO ONE INCH PER HOUR...AND FREQUENT DANGEROUS
LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLEVELAND...SHADY
GROVE...MCDONALD...FLINT SPRINGS...WATERVILLE...GAP SPRINGS...
HOPEWELL AND TASSO.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
TG
Thunderstorm Wind, Polk
- When
- July 25, 5:43 PM EST
- Where
- Polk County, 0.57 mi E of Turtletown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 35.130, -84.340
Several trees and power lines were reported down in the vicinity of Farner and Turtletown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Maryland, July 25, 20102 deaths · $373,000 · 78 kt wind · 72 events
- Damaging Winds in Virginia, July 25, 20101 death · $232,000 · 70 kt wind · 44 events
- Hail and Damaging Winds in Pennsylvania, July 25, 20101 death · $125,000 · 1.25 in hail · 29 events
- Damaging Wind and Lightning Strikes in Alabama, July 25 to 26, 20101 death · 4 injured · $58,000 · 50 kt wind · 3 events
- Flash Flood and Damaging Winds in West Virginia, July 25, 20101 death · $107,000 · 50 kt wind · 7 events
- Tornado and Hail in New York, July 25, 20107 injured · $196,000 · EF1 · 28 events
- Lightning Strike and Heavy Rain in Florida, July 25, 20101 death · 2 events
- Excessive Heat in Washington, July 25 to 26, 20101 death · 2 events
- Rip Current in Michigan, July 25, 20101 death · 1 event
- Flash Flooding and Hail in Arkansas, July 25 to 27, 2010$344,000 · 1 in hail · 21 events
- Flash Flooding and Damaging Wind in Louisiana, July 25, 2010$706,000 · 60 kt wind · 3 events
- Flooding in Iowa, July 25 to 31, 2010$625,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238555.